Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 277, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 13, 2005, 7:14 PM CDT for Upton County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 13, 2005, 7:54 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 51 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 140015 SVRMAF TXC461-140115- /O.NEW.KMAF.SV.W.0277.050714T0014Z-050714T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN UPTON COUNTY IN WEST TEXAS * UNTIL 815 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN UPTON COUNTY...OR 12 MILES NORTHEAST OF CRANE...MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... FM 1492... TX ROUTE 329... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3161 10205 3162 10230 3131 10230 3130 10193 $$
2 follow-up statements
000 WWUS54 KMAF 140044 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 743 PM CDT WED JUL 13 2005 TXC461-140115- /O.CON.KMAF.SV.W.0277.000000T0000Z-050714T0115Z/ UPTON- 743 PM CDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHWESTERN UPTON COUNTY... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL UPTON COUNTY...OR 12 MILES EAST OF CRANE...MOVING SOUTH AT 5 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... THE INTERSECTION OF STATE HIGHWAY 329 AND FM 1492... TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3161 10205 3162 10230 3131 10230 3130 10193 $$
000 WWUS54 KMAF 140054 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 754 PM CDT WED JUL 13 2005 TXC461-140104- /O.CAN.KMAF.SV.W.0277.000000T0000Z-050714T0115Z/ UPTON- 754 PM CDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UPTON COUNTY IS CANCELLED... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3161 10205 3162 10230 3131 10230 3130 10193 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:08 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 13, 2:08 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT WED JUL 13 2005 .SHORT TERM... UPPER LEVEL RIDGE WILL CONTINUE OVER THE FOUR CORNERS AREA THROUGH THE SHORT TERM WITH AN UPPER LEVEL TROUGH EXTENDING FROM A LOW OVER THE MIDWEST INTO THE CWA. THE POSITIONS OF THESE SYSTEMS WILL KEEP NORTH TO NORTHEAST UPPER LEVEL FLOW OVER THE CWA. ANOTHER MCS IS EXPECTED TO DEVELOP OVER NORTHERN NEW MEXICO IN RESPONSE TO A WEAK SHORTWAVE AND MOVE SOUTH TO SOUTHEAST ALONG THE EASTERN EDGE OF THE UPPER HIGH HIGH. THEREFORE...THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE NORTHERN SECTIONS OF SOUTHEAST NEW MEXICO AS THIS MCS APPROACHES THIS REGION BY EARLY MORNING. OTHERWISE...WEAK VORTICITY MAXES ASSOCIATED WITH THE TROUGH WILL COMBINE WITH OROGRAPHICAL LIFTING TO PRODUCE WIDELY SCATTERED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINOUS AREAS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. WILL KEEP LOW POPS FOR THE REST OF THE AREA AS THE WEAK VORT MAXES AND AFTERNOON HEATING PROVIDE ENOUGH LIFT FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS. .LONG TERM... MORE OF THE SAME IS EXPECTED ACROSS THE CWFA THROUGH THE MIDDLE OF NEXT WEEK AS A MID/UPPER TROPOSPHERIC DEFORMATION ZONE WILL PERSIST OVER THE REGION. THIS WEAKNESS ALONG WITH A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR DIURNAL CONVECTIVE DEVELOPMENT JUST ABOUT ANYWHERE OVER THE NEXT SEVERAL DAYS...WITH PERHAPS A BETTER CHANCE OVER THE MOUNTAINS AND ADJACENT PLAINS. WE COULD SEE LATE NIGHT ACTIVITY AS WELL SHOULD MCS DEVELOPMENT TAKE PLACE TO OUR NORTH... BUT CONFIDENCE IS NOT HIGH IN THIS SCENARIO AT THE MOMENT. TEMPERATURES WILL REMAIN AT OR A BIT ABOVE NORMAL THROUGH THE MIDDLE OF NEXT WEEK GIVEN THE ABOVE REASONING. STILL TOO EARLY TO TELL WHAT EFFECTS...IF ANY...THE FUTURE HRCN EMILY WILL HAVE ON THE WX HEREABOUTS. SHOULD EMILY FOLLOW THE PATH AS SHOWN BY THE LATEST EXTENDED MODEL GUIDANCE...WE MAY SEE A SLIGHT INCREASE IN TEMPERATURES LATE IN THE EXTENDED AS SUBSIDENCE AHEAD OF THE SYSTEM SPREADS ACROSS THE AREA. PLEASE REFER TO THE LATEST STATEMENTS AND ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING EMILY. THE GRIDS WERE IN GOOD SHAPE OVERALL AND NO SIGNIFICANT CHANGES WERE MADE TO THE EXISTING FORECAST DATABASE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 96 73 96 / 10 20 20 20 CARLSBAD NM 70 100 70 97 / 30 20 30 30 DRYDEN TX 73 97 73 97 / 10 20 20 30 FORT STOCKTON TX 70 96 72 95 / 20 30 30 30 GUADALUPE PASS TX 67 92 70 90 / 30 20 30 30 HOBBS NM 70 98 71 96 / 30 20 20 30 MARFA TX 65 90 62 87 / 20 30 30 30 MIDLAND INTL AIRPORT TX 70 97 73 95 / 20 20 20 30 ODESSA TX 71 97 74 95 / 20 20 20 30 WINK TX 73 103 73 100 / 20 30 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/70
Hazardous weather outlook, Jul 13, 2:11 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT WED JUL 13 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141845- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 211 PM CDT WED JUL 13 2005 (111 PM MDT WED JUL 13 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHERN SECTIONS OF SOUTHEAST NEW MEXICO TONIGHT AS A THUNDERSTORM COMPLEX MOVES SOUTHEAST INTO THE REGION FROM NORTHERN NEW MEXICO. ELSEWHERE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL FORM IN THE MOUNTAINOUS AREAS AND ADJACENT PLAINS THIS EVENING WITH ISOLATED DEVELOPMENT ALSO POSSIBLE OVER THE EASTERN SECTIONS OF WEST TEXAS. MOST OF THE ACTIVITY WILL REMAIN BELOW SEVERE LIMITS...HOWEVER ISOLATED STORMS COULD PRODUCE LOCALLY DAMAGING WIND AND HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 13, 7:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 706 PM CDT WED JUL 13 2005 TXZ069-140045- UPTON TX- 706 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN UPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN UPTON COUNTY AT 706 PM CDT...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM IS APPROACHING SEVERE LIMITS. SMALL HAIL...DEADLY LIGHTNING...BLINDING RAINFALL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. MOTORISTS NEAR FM 1492 ARE IN THE DIRECT PATH OF THIS STORM. TAKE COVER NOW.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.